Alert archive / Georgia / Freezing Rain Advisories in 2016

Freezing Rain Advisory 1, NWS Atlanta, GA

February 14, 201624 counties in Georgia

NWS Atlanta, GA issued this freezing rain advisory at Feb 14, 2016, 2:02 PM EST for 24 counties in Georgia. It took effect at Feb 15, 2016, 1:00 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2016, 2:02 PM EST (19:02 UTC)
In effect from
Feb 15, 2016, 1:00 AM EST
Expired
Feb 16, 2016, 12:00 AM EST
In force
23 hr
Issued by
NWS Atlanta, GA
All 24 counties

Banks County, GA, Barrow County, GA, Cherokee County, GA, Clarke County, GA, Cobb County, GA, Dawson County, GA, DeKalb County, GA, Fannin County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Oconee County, GA, Oglethorpe County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walton County, GA, White County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 116 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2609 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WWUS42 KFFC 141902
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EST SUN FEB 14 2016


GAZ005-142015-
/O.CAN.KFFC.WS.A.0002.160215T0600Z-160216T0000Z/
MURRAY-
202 PM EST SUN FEB 14 2016

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WINTER STORM WATCH.

ALTHOUGH THE HIGHER ELEVATIONS ALONG THE EASTERN PART OF MURRAY
COUNTY COULD SEE A RAIN AND FREEZING RAIN MIX LATE TONIGHT AND
EARLY MONDAY MORNING...SIGNIFICANT ICE ACCUMULATIONS ARE NOT
EXPECTED. THEREFORE THE WINTER STORM WATCH HAS BEEN CANCELLED.

$$

GAZ006>009-013>016-021>025-027-034-035-150315-
/O.UPG.KFFC.WS.A.0002.160215T0600Z-160216T0000Z/
/O.NEW.KFFC.ZR.Y.0001.160215T0600Z-160216T0000Z/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-
FORSYTH-HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
LAWRENCEVILLE
202 PM EST SUN FEB 14 2016

...FREEZING RAIN ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...NORTHEAST AND NORTH CENTRAL GEORGIA...MAINLY EAST
  AND NORTH OF A LINE FROM THE COHUTTA WILDERNESS...TO CANTON...TO
  LAWRENCEVILLE...TO DANIELSVILLE.

* HAZARD TYPES...A MIX OF RAIN AND FREEZING RAIN.

* TIMING...AREAS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE WILL
  DEVELOP ACROSS THE ADVISORY AREA AFTER MIDNIGHT TONIGHT. THE
  PRECIPITATION WILL BECOME MORE WIDESPREAD AFTER DAYBREAK MONDAY
  AS WELL AS BECOME MIXED WITH LIGHT RAIN OR DRIZZLE. BY LATE
  AFTERNOON ON MONDAY THE RAIN AND FREEZING RAIN MIX WILL HAVE
  TRANSITIONED TO ALL RAIN.

* ACCUMULATIONS...MOST AREAS WILL SEE LESS THAN 0.10 INCH OF ICE
  WITH HIGHER AMOUNTS ON THE SOUTH FACING SLOPES OF THE MOUNTAINS.

* TEMPERATURES...WILL FALL INTO THE UPPER 20S TO THE LOWER 30S
  ACROSS NORTHEAST GEORGIA LATE TONIGHT...RISING INTO THE LOW TO
  MID 30S BY NOON ON MONDAY...AND RISING INTO THE MID 30S BY LATE
  AFTERNOON MONDAY.

* IMPACTS...DUE TO THE ICE ACCUMULATIONS...ROADS WILL BECOME
  HAZARDOUS. THE WEIGHT OF ICE ON TREES COULD BRING DOWN SOME
  BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
5 follow-up statements
230 
WWUS42 KFFC 150224
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EST SUN FEB 14 2016


GAZ006>009-013>016-021>025-027-034-035-151030-
/O.CON.KFFC.ZR.Y.0001.160215T0600Z-160216T0000Z/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-
FORSYTH-HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
LAWRENCEVILLE
924 PM EST SUN FEB 14 2016

...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST
MONDAY...

* LOCATIONS...NORTHEAST AND NORTH CENTRAL GEORGIA...MAINLY EAST 
  AND NORTH OF A LINE FROM THE COHUTTA WILDERNESS...TO CANTON...
  TO LAWRENCEVILLE...TO DANIELSVILLE.

* HAZARD TYPES...A MIX OF RAIN AND FREEZING RAIN.

* TIMING...AREAS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE WILL 
  DEVELOP ACROSS THE ADVISORY AREA AFTER MIDNIGHT TONIGHT. THE 
  PRECIPITATION WILL BECOME MORE WIDESPREAD AFTER DAYBREAK 
  MONDAY AS WELL AS BECOME MIXED WITH LIGHT RAIN OR DRIZZLE. BY 
  LATE AFTERNOON ON MONDAY THE RAIN AND FREEZING RAIN MIX WILL 
  HAVE TRANSITIONED TO ALL RAIN.

* ACCUMULATIONS...MOST AREAS WILL SEE LESS THAN 0.10 INCH OF ICE 
  WITH HIGHER AMOUNTS ON THE SOUTH FACING SLOPES OF THE 
  MOUNTAINS.

* TEMPERATURES...WILL FALL INTO THE UPPER 20S TO THE LOWER 30S 
  ACROSS NORTHEAST GEORGIA LATE TONIGHT...RISING INTO THE LOW TO 
  MID 30S BY NOON ON MONDAY...AND RISING INTO THE MID 30S BY 
  LATE AFTERNOON MONDAY.

* IMPACTS...DUE TO THE ICE ACCUMULATIONS...ROADS WILL BECOME 
  HAZARDOUS. THE WEIGHT OF ICE ON TREES COULD BRING DOWN SOME 
  BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
135 
WWUS42 KFFC 150827
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 AM EST MON FEB 15 2016

GAZ032-033-036>039-045-047-160000-
/O.EXA.KFFC.ZR.Y.0001.000000T0000Z-160216T0000Z/
COBB-NORTH FULTON-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-WALTON-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...ATHENS...DECATUR
327 AM EST MON FEB 15 2016

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING.

* LOCATIONS...NORTHEAST AND NORTH CENTRAL GEORGIA...MAINLY EAST
  AND NORTH OF A LINE FROM ELLIJAY...TO CANTON...TO ROSWELL...TO
  STONE MOUNTAIN...TO WASHINGTON.

* HAZARD TYPES...A MIX OF RAIN AND FREEZING RAIN.

* TIMING...AREAS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE WILL
  BECOME MORE WIDESPREAD AFTER DAYBREAK TODAY AS WELL AS BECOME
  MIXED WITH LIGHT RAIN OR DRIZZLE. BY LATE AFTERNOON THE RAIN AND
  FREEZING RAIN MIX WILL HAVE TRANSITIONED TO ALL RAIN FOR MUCH OF
  THE AREA THOUGH COULD LINGER ON IN A POCKET FROM CLEVELAND...TO
  AMICALOLA FALLS STATE PARK...TO GAINSVILLE...WHERE THE HIGHER
  AMOUNTS ARE EXPECTED.

* ACCUMULATIONS...MOST AREAS WILL SEE LESS THAN 0.10 INCH OF ICE
  WITH HIGHER AMOUNTS ON THE SOUTH FACING SLOPES OF THE MOUNTAINS
  AND ELEVATED SURFACES.

* TEMPERATURES...STARTING OUT IN THE UPPER 20S TO THE LOWER 30S
  THIS MORNING...RISING INTO THE LOW TO MID 30S BY NOON...AND
  RISING INTO THE MID 30S BY LATE AFTERNOON.

* IMPACTS...DUE TO THE ICE ACCUMULATIONS...ROADS WILL BECOME 
  HAZARDOUS. THE WEIGHT OF ICE ON TREES COULD BRING DOWN SOME 
  BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

GAZ006>009-013>016-021>025-027-034-035-160000-
/O.CON.KFFC.ZR.Y.0001.000000T0000Z-160216T0000Z/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-
FORSYTH-HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
LAWRENCEVILLE
327 AM EST MON FEB 15 2016

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* LOCATIONS...NORTHEAST AND NORTH CENTRAL GEORGIA...MAINLY EAST
  AND NORTH OF A LINE FROM ELLIJAY...TO CANTON...TO ROSWELL...TO
  STONE MOUNTAIN...TO WASHINGTON.

* HAZARD TYPES...A MIX OF RAIN AND FREEZING RAIN.

* TIMING...AREAS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE WILL
  BECOME MORE WIDESPREAD AFTER DAYBREAK TODAY AS WELL AS BECOME
  MIXED WITH LIGHT RAIN OR DRIZZLE. BY LATE AFTERNOON THE RAIN AND
  FREEZING RAIN MIX WILL HAVE TRANSITIONED TO ALL RAIN FOR MUCH OF
  THE AREA THOUGH COULD LINGER ON IN A POCKET FROM CLEVELAND...TO
  AMICALOLA FALLS STATE PARK...TO GAINSVILLE...WHERE THE HIGHER
  AMOUNTS ARE EXPECTED.

* ACCUMULATIONS...MOST AREAS WILL SEE LESS THAN 0.10 INCH OF ICE 
  WITH HIGHER AMOUNTS ON THE SOUTH FACING SLOPES OF THE 
  MOUNTAINS AND ELEVATED SURFACES.

* TEMPERATURES...STARTING OUT IN THE UPPER 20S TO THE LOWER 30S
  THIS MORNING...RISING INTO THE LOW TO MID 30S BY NOON...AND
  RISING INTO THE MID 30S BY LATE AFTERNOON.

* IMPACTS...DUE TO THE ICE ACCUMULATIONS...ROADS WILL BECOME 
  HAZARDOUS. THE WEIGHT OF ICE ON TREES COULD BRING DOWN SOME 
  BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
224 
WWUS42 KFFC 151815
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 PM EST MON FEB 15 2016


GAZ006>009-032-033-036>039-045-047-151915-
/O.CAN.KFFC.ZR.Y.0001.000000T0000Z-160216T0000Z/
FANNIN-GILMER-UNION-TOWNS-COBB-NORTH FULTON-CLARKE-OCONEE-
OGLETHORPE-WILKES-DEKALB-WALTON-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...ATHENS...DECATUR
115 PM EST MON FEB 15 2016

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
FREEZING RAIN ADVISORY.

THE WEDGE OF COLD AIR IS GRADUALLY RETREATING EASTWARD AND HAS
ENDED THE THREAT OF SIGNIFICANT ICE ACCUMULATIONS ACROSS THIS
AREA. THEREFORE... THE ADVISORY HAS BEEN CANCELLED. 

$$

GAZ013>016-021>025-027-034-035-160000-
/O.CON.KFFC.ZR.Y.0001.000000T0000Z-160216T0000Z/
PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-
MADISON-GWINNETT-BARROW-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
LAWRENCEVILLE
115 PM EST MON FEB 15 2016

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* LOCATIONS...PARTS OF NORTHEAST AND NORTH CENTRAL
  GEORGIA...MAINLY EAST OF A HELEN... TO CANTON... TO WINDER...
  TO DANIELSVILLE LINE.

* HAZARD TYPES...A MIX OF RAIN AND FREEZING RAIN.

* TIMING...AREAS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE REMAIN
  POSSIBLE THIS AFTERNOON IN THE ADVISORY AREA AS A WEDGE OF COLD
  AIR REMAINS ENTRENCHED ACROSS THE AREA. BY LATE THIS AFTERNOON
  OR EARLY THIS EVENING... THE FREEZING RAIN OR FREEZING DRIZZLE
  SHOULD TRANSITION TO ALL RAIN AS TEMPERATURES WARM INTO THE MID
  30S OR WARMER.

* ACCUMULATIONS...MOST AREAS WILL SEE LESS THAN 0.10 INCH OF ICE 
  WITH HIGHER AMOUNTS ON THE SOUTH FACING SLOPES OF THE 
  MOUNTAINS AND ELEVATED SURFACES.

* TEMPERATURES...STARTING OUT IN THE UPPER 20S TO LOWER 30S EARLY
  THIS AFTERNOON SHOULD SLOWLY RISE INTO THE MID 30S BY LATE THIS
  AFTERNOON FOR MOST AREAS.
 
* IMPACTS...DUE TO THE ICE ACCUMULATIONS...MAINLY BRIDGES AND
  OTHER ELEVATED SURFACES WILL BECOME SLICK AND THEREFORE
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
753 
WWUS42 KFFC 152249
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EST MON FEB 15 2016

...FREEZING RAIN POTENTIAL WILL CONTINUE THIS EVENING ACROSS
EXTREME NORTHEAST GEORGIA...

.PRECIPITATION WILL GRADUALLY INCREASE ACROSS NORTHEAST GEORGIA
THIS EVENING AS TEMPERATURES REMAIN AT OR SLIGHTLY BELOW FREEZING.
THIS WILL RESULT IN PERIODS OF FREEZING RAIN OR DRIZZLE. ICE
ACCUMULATIONS WILL BE LIGHT BUT A GLAZE OVER BRIDGES AND
OVERPASSES COULD CREATE HAZARDOUS DRIVING CONDITIONS THIS EVENING.

GAZ013>016-021>025-027-034-035-160500-
/O.EXT.KFFC.ZR.Y.0001.000000T0000Z-160216T0500Z/
PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-
MADISON-GWINNETT-BARROW-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
LAWRENCEVILLE
549 PM EST MON FEB 15 2016

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* LOCATIONS...PARTS OF NORTHEAST AND NORTH CENTRAL GEORGIA...
  MAINLY EAST OF A HELEN...TO CANTON...TO WINDER...TO
  DANIELSVILLE LINE.

* HAZARD TYPES...FREEZING RAIN OR DRIZZLE. 

* TIMING...AREAS OF LIGHT FREEZING RAIN OR DRIZZLE WILL EXPAND
  BETWEEN 6 AND 9 PM THIS EVENING ACROSS NORTHEAST GEORGIA. 

* ACCUMULATIONS...GENERALLY LESS THAN 0.10 INCH OF ICE...AFFECTING
  MAINLY ELEVATED AND EXPOSED SURFACES SUCH AS BRIDGES AND
  OVERPASSES.

* TEMPERATURES...AROUND 30 DEGREES...GRADUALLY WARMING THROUGH
  MIDNIGHT.

* IMPACTS...DUE TO THE ICE ACCUMULATIONS...MAINLY BRIDGES AND
  OTHER ELEVATED SURFACES WILL BECOME SLICK AND THEREFORE
  HAZARDOUS. ICE ACCUMULATION ON TREES AND POWERLINES SHOULD NOT
  RESULT IN MAJOR IMPACTS ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

DJN
655 
WWUS42 KFFC 160518
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1218 AM EST TUE FEB 16 2016


GAZ013>016-021>025-027-034-035-160630-
/O.EXP.KFFC.ZR.Y.0001.000000T0000Z-160216T0500Z/
PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-
MADISON-GWINNETT-BARROW-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
LAWRENCEVILLE
1218 AM EST TUE FEB 16 2016

...FREEZING RAIN ADVISORY HAS EXPIRED...

TEMPERATURES IN THE NORTHEAST HAVE GENERALLY RISEN ABOVE FREEZING.
HOWEVER...THERE MAY BE ISOLATED LOCATIONS THAT REMAIN NEAR
FREEZING FOR ANOTHER HOUR OR TWO. NO ADDITIONAL IMPACTS ARE
EXPECTED. 



$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freezing rain advisory went out at Feb 14, 12:10 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Feb 14, 12:10 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EST SUN FEB 14 2016

.UPDATE...
AS MODELS ARE COMING IN THIS MORNING...CONTINUING TO EVALUATE THE
POTENTIAL FOR WINTRY PRECIPITATION. FOR NOW LOOKING MORE LIKE A
FREEZING RAIN OR FREEZING DRIZZLE EVENT TRANSITIONING TO ALL RAIN
BY MONDAY EVENING WITH MODELS TRENDING WARMER THAN PREVIOUSLY. IN
THE PROCESS OF UPDATING FORECAST GRIDS AND ANTICIPATE A DECISION
TO BE MADE ON THE WINTER STORM WATCH WITH THIS PACKAGE. A MORE
COMPREHENSIVE DISCUSSION WILL FOLLOW THE ISSUANCE OF THE AFTERNOON
FORECAST PACKAGE.

31

&&

.PREV DISCUSSION... /ISSUED 636 AM EST SUN FEB 14 2016/

PREV DISCUSSION... /ISSUED 458 AM EST SUN FEB 14 2016/

SHORT TERM /TODAY THROUGH MONDAY/...
COMPLICATED FORECAST ON TAP AS CLASSICAL CAD WEDGE IS BUILDING
INTO THE CWA FROM THE PARENT 1034-MB SFC HIGH SLIDING INTO THE MID
ATLANTIC... BEFORE OVERRUNNING MOISTURE AHEAD OF AN AMPLIFYING
UPPER TROUGH AND DEVELOPING TRANSLATED SFC LOW IS PROGGED TO
INTERACT WITH THE WEDGE TONIGHT THROUGH MONDAY. THE DIABATIC
EFFECTS OF PARCEL EVAP COOLING MAY BE THE TOP REINFORCING FACTOR
TO THE WEDGE GOING INTO MONDAY SINCE THE PARENT HIGH QUICKLY
PUSHES OFF THE EAST COAST AND THE APPROACHING LOW TRENDS FARTHER
NORTH ON ITS TRACK. THEREFORE NOT CONFIDENT ON HOW QUICKLY THE
WEDGE WILL ERODE AND HAVE OVERALL STAYED CLOSER TO THE BETTER
RESOLVING NAM SOLUTION THOUGH STILL WENT COOLER THAN GUIDANCE ON
FCST TEMPS. GIVEN SFC TEMPS AND PROGGED WETBULB TEMPS FROM HI-RES
SOLUTIONS THERE IS DECENT CONSENSUS ON THE NORTHEASTERN MAJORITY
OF THE CWA REACHING FREEZING OR SLIGHTLY ABOVE BY 12Z MONDAY WITH
GRADUAL WARMING FROM THE SOUTHWEST WITH WEDGE EROSION. THE BIGGER
QUESTION IS HOW MUCH OF THE AREA FARTHER NORTHEAST /IN CURRENT
WINTER STORM WATCH/ REMAINS IN A SUB-FREEZING POCKET INTO THE
AFTERNOON.

THE SECOND BIGGER QUESTION IS HOW MUCH ISENTROPICALLY FORCED QPF
RESULTS MONDAY MORNING AHEAD OF THE MAIN FRONTAL FORCING LATER THAT
EVENING/OVERNIGHT. WPC GUIDANCE BASICALLY SHOWS ZERO QPF FOR MONDAY
MORNING WHILE LOCAL WRF SOLUTIONS TRANSLATE LIGHT AMOUNTS ALONG THE
WEDGE. BASED ON FCST PARTIAL THICKNESSES AND THERMAL PROFILES IT
WOULD BE IN THE FORM OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE AND
EXTEND A BIT FARTHER SOUTH OF THE CURRENT WATCH AREA ALONG AND
SLIGHTLY SOUTH OF THE I-20 CORRIDOR /WHILE THE FAR NE MAY START AS A
SNOW/SLEET COMBO. WPC GUIDANCE AND MANY OTHER MODELS HAVE ALSO
SLOWED THE HIGHER QPF VALUES FROM THE APPROACHING FRONT INTO MONDAY
NIGHT. THIS ALSO RESULTED IN LESS OVERALL ICE/SNOW TOTALS FOR THE
FAR NORTH BY LATE MONDAY. ALL CONSIDERED HAVE LOWERED THE MAX ICE
ACCRETION TOTALS TO 0.1-0.2 INCHES ICE IN FAR NE AND SPREAD LIGHTER
GLAZE AMOUNTS FARTHER SOUTH OF CURRENT WATCH AREA...AND HAVE ALSO
LOWERED TOTAL SNOW ACCUMULATION MAX TO 0.5-1.0 INCHES IN FAR NE.
GIVEN RECENT TREND OF LESS QPF AND OVERALL MORE UNCERTAINTY ON
AMOUNTS...HAVE OPTED TO CONTINUE ON CURRENT WATCH WITH THE HOPES OF
GAINING MORE CONFIDENCE WITH DAYTIME PACKAGE FOR ANY POSSIBLE
UPGRADE TO PRODUCT. THIS IS ALSO IN AGREEMENT WITH NE NEIGHBOR GSP
WFO. PLEASE MONITOR THE FORECAST AS CHANGES ARE LIKELY IN THIS
SENSITIVE SETUP.

ALSO ADDED SLIGHT THUNDER MENTION MONDAY AFTERNOON GIVEN SOME
INSTABILITY NOSING INTO THE SW PORTION AHEAD OF AFOREMENTIONED
FRONT. WHILE SHEAR LOOKS MARGINAL THE LOW LEVEL HELICITY IS PRETTY
DECENT SO CANNOT RULE OUT A FEW STRONGER STORMS /SPC DAY 2 OUTLOOK
HAS MARGINAL ZONE NOT TOO FAR FROM OUR SW BORDER/.

BAKER

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS GENERALLY TAKING THE SURFACE LOW ACROSS NORTH GA AND INTO
THE APPALACHIANS MONDAY NIGHT AND THEN OFF THE MID ATLANTIC COAST
TUESDAY. ENOUGH WARMING TAKING PLACE MONDAY NIGHT THAT PRECIP TYPE
SHOULD BE ALL LIQUID. HAVE MENTIONED THUNDER FOR A PORTION OF
CENTRAL GA MONDAY NIGHT ALTHOUGH INSTABILITY LOOKS WEAK. RAIN
ENDING QUICKLY FROM THE WEST ON TUESDAY WITH THE GFS A BIT FASTER.
ANOTHER SHORT WAVE DROPPING RAPIDLY INTO THE TN AND OH VALLEY
TUESDAY NIGHT WITH THE SOUTHERN END OF THE MOISTURE PASSING OVER
NORTH GA. HAVE CONTINUED WITH LOW POPS ACROSS THE FAR NORTH
TUESDAY NIGHT. TEMPERATURES SHOULD BE WARM ENOUGH FOR ALL RAIN
EXCEPT IN SOME ISOLATED AREAS THERE MAY BE A RAIN/SNOW MIX.
WEDNESDAY THROUGH FRIDAY LOOK DRY. STRONG LOW PRESSURE MOVING
ACROSS THE GREAT LAKES SHOULD PUSH A FRONT INTO THE TN VALLEY BY
SATURDAY. LOW POPS WERE INCLUDED FOR THE FAR NORTH FRIDAY NIGHT
INTO SATURDAY.

41

AVIATION...
12Z UPDATE...
INITIAL VFR CONDITIONS SHOULD PERSIST THRU THE AFTERNOON
..WHILE GRADUAL DECREASE IN CONDITIONS EXPECTED OVERNIGHT INTO
MONDAY WITH MVFR CIGS BUILDING IN AFTER 04-06Z FOR MOST SITES AND
THEN LOWER INTO THE DAY MONDAY AS PRECIPITATION AND OVERRUNNING
MOISTURE BECOMES MORE WIDESPREAD. FOR NOW HAVE INTRODUCED PROB30
FOR -RA AFTER 09Z MONDAY FOR THE NORTHERN SITES. ANY WINTRY
PRECIP POTENTIAL LOOKS TO REMAIN NORTH AND EAST OF KATL THOUGH
KAHN COULD HAVE A MIX OF -RA AND -FZRA MONDAY MORNING. WINDS
SHOULD BE SHIFTING NE TO EAST THIS MORNING THEN BE PREDOMINANTLY
ESE 7-10 KTS LATER THIS AFTERNOON.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON PRECIP TIMING/TYPE.
HIGH ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          43  29  40  39 /   5  30  60  90
ATLANTA         46  33  44  41 /   5  30  80  90
BLAIRSVILLE     35  28  39  35 /  20  60  90  90
CARTERSVILLE    45  32  44  39 /   5  40 100  90
COLUMBUS        54  38  56  46 /   5  20  60  80
GAINESVILLE     40  29  37  37 /   5  40  80  90
MACON           51  35  54  46 /   5  20  40  80
ROME            44  33  45  39 /  10  50 100  80
PEACHTREE CITY  48  32  47  41 /   5  20  80  90
VIDALIA         49  38  64  52 /   5  20  30  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES: BANKS...BARROW...CHEROKEE...DAWSON...
FANNIN...FORSYTH...GILMER...GWINNETT...HALL...JACKSON...
LUMPKIN...MADISON...MURRAY...PICKENS...TOWNS...UNION...WHITE.

&&

SHORT TERM...31
LONG TERM....17
AVIATION...31
Hazardous weather outlook, Feb 14, 6:16 AM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 AM EST SUN FEB 14 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
616 AM EST SUN FEB 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A WINTRY MIX OF RAIN AND FREEZING RAIN IS POSSIBLE ACROSS PORTIONS
OF NORTH GEORGIA BEGINNING THIS EVENING. SOME SLEET AND SNOW
COULD MIX IN WITH THE FREEZING RAIN AT THE HIGHEST ELEVATIONS. A
WINTER STORM WATCH HAS BEEN ISSUED EAST AND NORTH OF A LINE FROM
CHATSWORTH TO CANTON TO LAWRENCEVILLE TO DANIELSVILLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

WINTER PRECIPITATION SHOULD BE ONGOING MONDAY MORNING FOR
MUCH OF NORTH GEORGIA. THE WINTER STORM WATCH WILL REMAIN IN
EFFECT UNTIL MONDAY EVENING. A FEW THUNDERSTORMS ARE POSSIBLE
ACROSS CENTRAL GEORGIA MONDAY. SOME LIGHT AMOUNTS OF ICING
ARE POSSIBLE MAINLY SOUTH OF THE WATCH AND EAST AND NORTH OF A
LINE FROM A TRENTON TO KENNESAW TO MCDONOUGH TO ATHENS. THERE IS
STILL SOME UNCERTAINTY WITH THIS SYSTEM...SO STAY TUNED FOR
FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Freezing Rain Advisories in Georgia, 2016Every freezing rain advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.